Pennsylvania, 2014Damaging Winds in Pennsylvania, July 13, 2014
July 13, 2014 · NWS PHI · 4 events in 3 counties and zones
An approaching lee side trof coupled with a hot and humid air mass triggered a line of strong to locally severe thunderstorms that affected Eastern Pennsylvania during the late evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching lee side trof coupled with a hot and humid air mass triggered a line of strong to locally severe thunderstorms that affected Eastern Pennsylvania during the late evening of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 13, 7:17 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 13, 7:17 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT SUN JUL 13 2014
.SYNOPSIS...
HIGH PRESSURE WILL REMAINS PARKED OFFSHORE WHILE A COLD FRONT
APPROACHES FROM THE WEST TONIGHT AND MONDAY. THE FRONT IS EXPECTED
TO GRADUALLY TRAVERSE THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT
BEFORE MOVING OFFSHORE WEDNESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA LATER WEDNESDAY THROUGH THURSDAY. THE HIGH WILL EVENTUALLY
SHIFT OFF THE COAST BY THE BEGINNING OF NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A VERY WARM AND HUMID JULY EVENING IS UNDERWAY ACROSS THE FORECAST
AREA AT THIS TIME. HOWEVER...A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS IS MOVING EAST AT ABOUT 40 MPH ACROSS PA AND MD.
SOME OF THESE STORMS ARE SEVERE AND A SEVERE T-STORM WATCH HAS
BEEN ISSUED FOR MOST OF OUR AREA EXCEPT COASTAL NJ AND SOUTHERN
DE. THIS LINE SHOULD BE CROSSING EASTERN PA BETWEEN 9 AND 10 PM
AND THEN CONTINUE EAST INTO NJ AND NORTHERN DELMARVA BETWEEN 10
AND 11 PM. THE MAIN THREAT SEEMS TO BE DAMAGING WIND GUSTS.
AFTER THESE T-STORMS MOVE THROUGH THE REST OF THE NIGHT SHOULD BE
RATHER WARM AND MUGGY WITH AREAS OF FOG FORMING...ESPECIALLY WHERE
RAIN HAS OCCURRED.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOW PRESSURE WILL MOVE ACROSS CANADA AND A COLD FRONT WILL APPROACH
FROM THE N/W. SCT SHOWERS AND TSTMS WILL BECOME MORE NUMEROUS DURING
THE AFTERNOON AND PERSIST INTO THE EVENING. THE SPC HAS OUTLINED OUR
AREA FOR SVR POTENTIAL TOMORROW. DOWNPOURS WILL PROBABLY CREATE SOME
LOCAL FLASH FLOODING CONCERNS LATE...BUT THE AREAS WITH THE LOWEST
FF GUIDANCE (N/W) MAY NOT GET THE HIGHEST QPF UNTIL LATE MON OR MON
NIGHT...SO WE WILL HOLD WITH THE FF WATCH...BUT STILL OFFER THE
POSSIBILITY FOR A WATCH TO BE RAISED TONIGHT.
HOT AND HUMID MONDAY WITH HIGHS IN THE UPPER 80S AND LOW 90S AND
HEAT INDEX VALUES IN THE MID/UPPER 90S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
STORMY WEATHER PATTERN EXPECTED MONDAY NIGHT THRU TUESDAY NIGHT AS A
COLD FRONT MOVES SLOWLY THRU THE AREA. MULTIPLE ROUNDS OF SEVERE
WEATHER AND HEAVY RAINFALL ARE POSSIBLE DURING THIS TIME. SEE HYDRO
SECTION FOR MORE INFO ON THE FLASH FLOODING POTENTIAL.
THE COLD FRONT WILL MOVE SOUTHEASTWARD FROM THE GREAT LAKES TOWARD
THE OHIO VALLEY MONDAY NIGHT. MODELS SHOW THE DEVELOPMENT OF A LEE
TROUGH IN CENTRAL/ERN PA AHEAD OF THE COLD FRONT BY THE EVENING.
WITH DEWPOINTS IN THE LOWER 70S AND AN ANOMALOUSLY STRONG WIND
FIELD, SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THRU THE
EVENING AND POSSIBLY OVERNIGHT AS THE LATEST NCEP MODEL SOUNDINGS
INDICATE MUCAPE AOA 1000 J/KG FOR MUCH OF THE NIGHT. EVEN IF
CONVECTION BECOME ELEVATED, THERE SHOULD BE ENOUGH LIFT WITH THE
PRE-FRONTAL TROUGH FOR PARCELS TO REACH THEIR LFC AND CONTINUE AFTER
PEAK HEATING HRS.
THE COLD FRONT IS THEN EXPECTED TO JUMP THE APPALACHIANS TOWARD THE
LEADING SFC TROUGH OVER CENTRAL PA TUESDAY MORNING. MODELS HAVE COME
INTO MUCH BETTER AGREEMENT WITH THE POSITION AND TIMING OF THE COLD
FRONT ON TUESDAY IN RECENT RUNS. THE TREND HAS BEEN TO SLOW DOWN THE
MOVEMENT OF THE FRONT ENOUGH TO KEEP THE FORECAST AREA IN THE WARM/
MOIST PRE-FRONTAL SECTOR ON TUESDAY AND EVEN INTO TUESDAY NIGHT.
THIS SLOWER SCENARIO WOULD MAKE SENSE GIVEN THE TRACK OF THE UPPER
LOW CUTTING WELL TO OUR NORTHWEST AND THE AMPLIFYING S-SW STEERING
FLOW AHEAD OF THE TROUGH BECOMING INCREASINGLY PARALLEL TO THE
FRONTAL BOUNDARY. WHILE THE BEST HEIGHT FALLS AND FORCING FOR ASCENT
FROM THE UPPER LOW WILL BE RESIDE OVER THE EASTERN GREAT LAKES,
SYNOPTIC LIFT WILL INCREASE OVER OUR REGION IN THE RIGHT
ENTRANCE-REGION OF A 130+ KT ULVL JET STREAK AND ALSO WITH THE COLD
FRONT ITSELF. FCST POPS OF 60-70 PERCENT FOR TUESDAY-TUESDAY NIGHT
ARE RELATIVELY HIGH FOR CONVECTIVE SETUPS BUT IT SEEMS WARRANTED
GIVEN THE PATTERN. THE RISK FOR FLASH FLOODING IS ENHANCED IN THIS
SETUP.
ONE OF THE BIG FORECAST UNCERTAINTIES RELATES TO CLOUD COVER, WHICH
WILL PLAY A BIG ROLE IN DETERMINING THE POTENTIAL FOR SEVERE
THUNDERSTORMS TUESDAY AFTERNOON-EVENING. THERE WILL LIKELY BE CLOUD
COVER FROM OVERNIGHT CONVECTION OVER OUR AREA TUESDAY MORNING, BUT A
CONDITIONAL RISK FOR SEVERE STORMS EXISTS IF APPRECIABLE BREAKS
OCCUR THAT WOULD ALLOW FOR POCKET OF HIGHER INSTABILITY TO DEVELOP
DURING THE PEAK HEATING HOURS. THE SETUP WOULD FAVOR A LINEAR MODE
OF CONVECTION WITH THE FRONT AND THE BIGGEST THREAT WOULD BE
DAMAGING WINDS. UNCERTAINTY REMAINS TOO HIGH ATTM TO ENHANCE WORDING
IN THE HWO FOR A SIGNIFICANT SEVERE WEATHER EVENT, BUT THE
POSSIBILITY OF IT CANNOT BE RULED OUT IF FULL DESTABILIZATION IS
REALIZED GIVEN THE UNSEASONABLY STRONG 30-50 KT DEEP-LAYER SHEAR
THAT IS FORECAST TO OVERSPREAD THE AREA BY 00Z WED. ATTM, THE
SOUTHEASTERN HALF OF THE FORECAST AREA INCLUDED BY SPC IN A 5
PERCENT CHANCE FOR SEVERE STORMS ON TUESDAY.
THE MAJORITY OF 12Z MODEL GUIDANCE HAS THE COLD FRONT MOVING OFF THE
NJ AND DE COAST AROUND DAYBREAK WEDNESDAY MORNING. THE NW WINDS
BEHIND THE FRONT ARE FORECAST TO BE LIGHT IN THE BOUNDARY LAYER, SO
DRIER AND COOLER AIR AT THE SFC MAY BE SLOW TO ARRIVE DURING THE
DAY, ESPECIALLY ALONG AND EAST OF I-95 IF THE FRONT SLOWS DOWN
FURTHER OR STALLS JUST OFF THE COAST. IN ANY EVENT, ENOUGH
SUBSIDENCE ALOFT SHOULD ALLOW FOR SKIES TO CLEAR FROM WEST TO EAST,
WITH SOME AREAS BECOMING MOSTLY SUNNY DURING THE AFTERNOON.
HIGH PRESSURE BUILDS IN FROM THE MIDWEST LATE WEDNESDAY INTO
THURSDAY. MAX TEMPS BOTH WEDNESDAY AND THURSDAY WILL BE AROUND 80F
ACROSS MOST OF THE AREA (EXCEPT COOLER IN THE POCONOS AND ALONG THE
COAST). THE BIGGEST DIFFERENCE BETWEEN BOTH DAY FOR LOCATIONS ALONG
AND EAST OF I-95 WILL LIKELY BE THE HUMIDITY. WHILE IT WON'T FEEL
MUGGY ON WEDNESDAY (ESPECIALLY FOR JULY STANDARDS) WITH DEWPOINTS IN
THE 60S ON WEDNESDAY, THURSDAY WILL BE MUCH DRIER WITH DEWPOINTS IN
THE 50S.
THE HIGH STARTS TO MOVE OFFSHORE LATE IN THE WEEK. SOUTHERLY RETURN
FLOW DEVELOPING ON THE BACKSIDE OF THE HIGH WILL BE ACCOMPANIED BY
AN INCREASE IN THE HEAT AND HUMIDITY. DEPENDING ON HOW QUICKLY THE
HIGH MOVES OFFSHORE, SHOWER/THUNDERSTORM CHANCES COULD RETURN AS
EARLY AS FRIDAY. BOTH THE 12Z GFS/ECMWF AND SEVERAL OF THE ENSEMBLE
MEMBERS INDICATE A WARM FRONT LIFTING NORTHWARD TOWARD THE REGION
AND WAVES OF LOPRES DEVELOPING ALONG THE BOUNDARY BY THE BEGINNING
OF NEXT WEEKEND. PRECIP CHANCES INCREASE SATURDAY ACCORDINGLY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS PREVAIL AT THE TAF SITES AS OF 800 PM. HWVR A BROKEN
LINE OF SHOWERS AND T-STRORMS WILL BE MOVING THROUGH FROM W TO E
STARTING AROUND 900 PM FOR RDG/ABE...THEN REACHING PHL AND VCNTY
AROUND 1000 PM. SOME OF THESE STORMS WILL LIKELY PRODUCE TEMPORARY
IFR CONDS AS WELL AS GUSTY WINDS TO 30 OR 40 KT. MOST SITES SHOULD
RECEIVE SOME RAIN WHICH COULD RESULT IN FOG AND LOWER VSBYS
OVERNIGHT.
OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT...MULTIPLE ROUNDS OF SHRA/TSRA
DURING THIS PERIOD WILL LEAD TO PERIODS OF SUB-VFR CONDITIONS.
SWLY WINDS AROUND 10-15 KT AHEAD OF A COLD FRONT. COLD FRONT
SLOWLY MOVES THRU TUESDAY NIGHT. FROPA WILL BE MARKED BY A WIND
SHIFT OUT OF THE NW BUT SPEEDS WILL BE LIGHT.
WEDNESDAY AND THURSDAY...VFR WITH HIPRES MOVING OVERHEAD. ONLY
EXCEPTION MAY BE A BRIEF PERIOD OF LOW CLOUDS NEAR MIV/ACY WEDNESDAY
MORNING AS THE COLD FRONT IS SLOWER TO MOVE THRU. DRIER AIR MOVES
INTO THE REGION, SO DO NOT EXPECT MUCH IN THE WAY OF FOG AT NIGHT.
FRIDAY...HIPRES STARTS TO SHIFT OFFSHORE LATE. MAYBE AN ISO TSRA IN
VC OF THE FAR SRN AND WRN TERMINALS LATE IN THE DAY.
&&
.MARINE...
WE WILL CONTINUE WITH THE SCA FLAG FOR THE OCEAN WATERS INTO THE
EVENING AND LEAVE THE EXPIRATION TIME AS IS FOR NOW. OCNL GUSTS TO
25 KTS AND A SLOWLY BUILDING SEA ACROSS THE WATERS (MOSTLY NORTH) AS
THE PRESSURE GRADIENT REMAINS ENHANCED WITH THE APPROACHING
LOW/FRONT TO THE WEST. SCT TSTMS THIS EVENING AND AGAIN MON
AFTERNOON WILL HAVE LOCAL HIGHER WINDS AND SEAS.
OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...
GUSTY S-SW WINDS EXPECTED AHEAD OF A COLD FRONT MONDAY NIGHT THRU
TUESDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED DURING THIS TIME AS
GUSTS TO 25 KT AND SEAS OF 4-5 ARE FORECAST. WINDS SUBSIDE TUESDAY
NIGHT WITH THE PRESSURE GRADIENT WEAKENING OVER THE WATERS AS THE
COLD FRONT APPROACHES FROM THE WEST. WINDS SHIFT OUT OF THE NW
WEDNESDAY AND WEST THURSDAY BUT REMAIN LIGHT.
&&
.HYDROLOGY...
A MOISTURE-LADEN AIR MASS IS FORECAST TO BE IN PLACE TONIGHT
THROUGH TUESDAY NIGHT AHEAD OF A SLOW-MOVING COLD FRONT. THIS IS
CHARACTERIZED BY PW VALUES AROUND 2.00 INCHES. THE PRESENCE OF A
LEE SIDE TROUGH MONDAY MAY HELP FOCUS HEAVY RAIN PRODUCING
CONVECTION ALONG AND NORTHWEST OF INTERSTATE 95 CORRIDOR,
POTENTIALLY RESULTING IN AN INCREASED FLASH FLOOD THREAT. THE FLOW
IS FORECAST TO INCREASE THEREFORE THE STORM MOTIONS SHOULD BE
DECENT, HOWEVER CONVECTION SHOULD BE EFFICIENT RAINFALL PRODUCERS.
THERE ARE AREAS PARTICULARLY IN PORTIONS OF SOUTHEASTERN AND
NORTHEASTERN PENNSYLVANIA AND ALSO NORTHERN NEW JERSEY WHERE THE
1-HOUR FLASH FLOOD GUIDANCE IS 1.50 INCHES OR LESS. THE HIGHLY
URBAN AREAS ALONG THE INTERSTATE 95 CORRIDOR ARE ALSO VULNERABLE
TO QUICK RUNOFF DURING TORRENTIAL DOWNPOURS. THE SETUP FOR HEAVY
RAINFALL INCREASES THROUGHOUT THE PERIOD WITH POTENTIALLY THE
HIGHEST RISK FOR FLASH FLOODING ON TUESDAY AFTERNOON AND EVENING
WHEN THE COLD FRONT EVER-SO-SLOWLY MOVES THRU.
THE UNCERTAINTY REVOLVES AROUND WHERE THE AXIS OF HEAVIER RAIN
OCCURS AS THERE IS SOME MODEL SPREAD, AND ALSO THE ORGANIZATION OF
THE CONVECTION. THE LATEST QPF FROM WPC GIVES US 2-4 INCHES OF
RAINFALL OVER THE NEXT THREE DAYS. WHILE SOME LOCATIONS MAY SEE
LESS THAN THIS, THERE IS A CHANCE THAT OTHER LOCATIONS SEE THIS
AMOUNT OF RAINFALL IN ONLY A FEW HOURS IN HEAVIER/SLOWER MOVING
STORMS. NO FLASH FLOOD WATCH ATTM FOR MONDAY BUT WILL MAINTAIN A
MENTION IN THE HAZARDOUS WEATHER OUTLOOK. THIS WILL BE REVISITED
IN LATER SHIFTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455.
&&
SYNOPSIS...KLEIN
NEAR TERM...AMC/O'HARA
SHORT TERM...O'HARA
LONG TERM...KLEIN
AVIATION...AMC/KLEIN/O'HARA
MARINE...KLEIN/O'HARA
HYDROLOGY...STAFF
Hazardous weather outlook, Jul 13, 6:56 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SUN JUL 13 2014
DEZ003-004-NJZ013-014-020-022>026-150000-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
756 PM EDT SUN JUL 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS MONDAY AND TUESDAY COULD PRODUCE DAMAGING WINDS AND
HAIL, PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS BOTH
DAYS. IN ADDITION, TORRENTIAL DOWNPOURS COULD PRODUCE HEAVY
RAINFALL AND FLASH FLOODING IF STORMS MOVE OVER THE SAME AREA. AT
THIS TIME, THE GREATEST RISK FOR FLASH FLOODING IS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-002-MDZ008-012-015-019-020-NJZ016>019-021-027-PAZ070-071-101-
102-104-150000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-
756 PM EDT SUN JUL 13 2014
...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS MONDAY AND TUESDAY COULD PRODUCE DAMAGING WINDS AND
HAIL, PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS BOTH
DAYS. IN ADDITION, TORRENTIAL DOWNPOURS COULD PRODUCE HEAVY
RAINFALL AND FLASH FLOODING IF STORMS MOVE OVER THE SAME AREA. AT
THIS TIME, THE GREATEST RISK FOR FLASH FLOODING IS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ431-450>455-150000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
756 PM EDT SUN JUL 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH WESTERLY WIND GUSTS OF 30 TO 40 KNOTS MAY OCCUR
BETWEEN 11 PM AND 3 AM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS MONDAY AND TUESDAY COULD PRODUCE DAMAGING WINDS AND
HAIL, PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS BOTH
DAYS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-150000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
756 PM EDT SUN JUL 13 2014
...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS MONDAY AND TUESDAY COULD PRODUCE DAMAGING WINDS AND
HAIL, PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS BOTH
DAYS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ001-007>010-012-015-PAZ054-055-060>062-103-105-106-150000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
756 PM EDT SUN JUL 13 2014
...SEVERE THUNDERSTORM WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS MONDAY AND TUESDAY COULD PRODUCE DAMAGING WINDS AND
HAIL, PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS BOTH
DAYS. IN ADDITION, TORRENTIAL DOWNPOURS COULD PRODUCE HEAVY
RAINFALL AND FLASH FLOODING IF STORMS MOVE OVER THE SAME AREA. AT
THIS TIME, THE GREATEST RISK FOR FLASH FLOODING IS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
..UPDATED FOR THE SEVERE THUNDERSTORM WATCH..
In the hours before
Special weather statement, Jul 13, 2:51 PM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SUN JUL 13 2014
NJZ012-013-132015-
MIDDLESEX NJ-WESTERN MONMOUTH NJ-
351 PM EDT SUN JUL 13 2014
...SHOWERS WITH STRONG WIND GUSTS AND INTENSE RAIN WILL AFFECT
CENTRAL MONMOUTH AND SOUTH CENTRAL MIDDLESEX COUNTIES...
AT 347 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
HIGHTSTOWN TO ROOSEVELT...MOVING NORTHEAST AT 20 MPH.
THESE MAY GROW INTO THUNDERSTORMS SHORTLY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE SHOWERS WILL BE NEAR CONCORDIA AROUND 355 PM...JAMESBURG AROUND
400 PM...MANALAPAN AROUND 405 PM...ENGLISHTOWN AROUND 410 PM AND
YORKETOWN AROUND 415 PM.
LAT...LON 4028 7424 4021 7450 4023 7451 4024 7448
4027 7448 4028 7451 4029 7451 4040 7438
4034 7429
FORECASTER: DRAGSpecial weather statement, Jul 13, 6:18 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SUN JUL 13 2014
PAZ054-055-060-140115-
BERKS PA-CARBON PA-MONROE PA-
718 PM EDT SUN JUL 13 2014
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT
CARBON...WEST CENTRAL BERKS AND WEST CENTRAL MONROE COUNTIES...
AT 712 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12
MILES WEST OF BIGGERTOWN TO 43 MILES WEST OF SHAMOKIN TO 63 MILES
WEST OF LAWN...MOVING EAST AT 30 MPH.
THERE ARE REPORTS OF DAMAGE INCLUDING WINDS TO 65 MILES PER HOUR IN
PORTIONS OF CENTRAL PENNSYLVANIA. TREES HAVE BEEN REPORTED KNOCKED
DOWN IN PARTS OF LOCK HAVEN PENNSYLVANIA.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
ENTER THE POCONOS AND PORTIONS OF BERKS COUNTY LATER THIS EVENING.
THESE STORMS WILL PROBABLY BE NEAR LAKE HARMONY AROUND 900 PM AND
ALBRIGHTSVILLE AROUND 915 PM.
LAT...LON 4052 7637 4054 7618 4058 7605 4079 7586
4092 7600 4100 7575 4102 7574 4105 7578
4108 7578 4111 7575 4114 7569 4107 7528
4076 7580 4079 7586 4058 7605 4036 7622
4049 7644
FORECASTER: DRAGSpecial weather statement, Jul 13, 7:04 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EDT SUN JUL 13 2014
PAZ054-055-060-061-140115-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-
804 PM EDT SUN JUL 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON...NORTHWESTERN
BERKS...NORTHWESTERN LEHIGH AND WEST CENTRAL MONROE COUNTIES...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.
AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BLOOMSBURG TO SHAMOKIN TO 42 MILES WEST OF ANNVILLE...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR TRESCKOW AROUND 900 PM AND WEATHERLY AROUND
915 PM.
LAT...LON 4052 7625 4058 7603 4065 7599 4074 7577
4092 7600 4100 7575 4102 7574 4105 7578
4110 7576 4114 7569 4113 7564 4120 7557
4120 7552 4087 7562 4068 7577 4037 7625
4050 7644
FORECASTER: DRAGSpecial weather statement, Jul 13, 7:41 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT SUN JUL 13 2014
MDZ008-PAZ060-061-101-140245-
BERKS PA-CECIL MD-LEHIGH PA-WESTERN CHESTER PA-
841 PM EDT SUN JUL 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CENTRAL
LEHIGH...NORTHWESTERN CECIL AND SOUTHWESTERN CHESTER COUNTIES...
AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 26
MILES NORTHWEST OF LAWN TO 46 MILES WEST OF WRIGHTSVILLE TO 42 MILES
WEST OF NORRISVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR STRAUSSTOWN AROUND 1000 PM...WOMELSDORF
AROUND 1015 PM...CENTERPORT AROUND 1030 PM AND FLEETWOOD AROUND 1045
PM.
THESE STORMS ARE MOVING INTO MORE UNSTABLE AIR OVER SOUTHEAST
PENNSYLVANIA AND NORTHEAST MARYLAND AND MAY INTENSIFY AFTER 9 PM. BE
ALERT FOR ANY WARNINGS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 11 PM.
LAT...LON 4058 7603 4063 7600 4063 7555 3987 7600
3963 7596 3962 7614 3972 7623 3973 7614
3977 7607 3988 7600 4019 7596 4050 7644
FORECASTER: DRAGSpecial weather statement, Jul 13, 8:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT SUN JUL 13 2014
NJZ001-007>009-PAZ055-060>062-103-105-140245-
BERKS PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN MONTGOMERY PA-
916 PM EDT SUN JUL 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BERKS...
EAST CENTRAL MONROE...NORTHAMPTON...NORTHWESTERN BUCKS...NORTHWESTERN
HUNTERDON...NORTHWESTERN MONTGOMERY...SOUTHEASTERN LEHIGH...WARREN...
WEST CENTRAL MORRIS AND WESTERN SUSSEX COUNTIES...
AT 914 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WHITE
HAVEN TO NEW MAHONING TO AUBURN...MOVING EAST AT 30 MPH.
WIND GUSTS TO AT LEAST 40 MPH ARE POSSIBLE WITH SOME OF THESE
STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR GILBERTSVILLE AROUND 1000 PM...SHAWNEE
AROUND 1015 PM...HIDDEN LAKE AROUND 1030 PM AND GREAT MEADOWS-VIENNA
AROUND 1045 PM.
LAT...LON 4073 7476 4047 7514 4027 7577 4057 7556
4095 7519 4115 7515 4114 7508 4110 7504
4109 7502 4118 7489 4123 7487 4132 7480
4135 7474 4136 7468
FORECASTER: DRAGSpecial weather statement, Jul 13, 8:26 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EDT SUN JUL 13 2014
MDZ008-012-015-019-140230-
CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
926 PM EDT SUN JUL 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...TALBOT
AND QUEEN ANNE'S COUNTIES...
AT 925 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED
JUST TO THE WEST OF BALTIMORE AND WASHINGTON. THE THUNDERSTORMS WERE
MOVING EAST AT 35 MPH.
THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN CECIL COUNTY
BETWEEN 1000 PM AND 1030 PM. THE LINE OF THUNDERSTORMS SHOULD MOVE
ACROSS THE BAY AND INTO KENT, QUEEN ANNE'S AND TALBOT COUNTY AROUND
1030 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND IT WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3887 7626 3881 7621 3882 7620 3894 7624
3890 7624 3884 7639 3905 7631 3899 7627
3900 7618 3903 7625 3918 7628 3932 7619
3944 7600 3952 7599 3954 7608 3972 7623
3972 7579 3873 7623 3874 7637 3876 7639
IOVINOThunderstorm Wind, Northampton
- When
- July 13, 8:40 PM EST to 9:10 PM EST
- Where
- Northampton County, 0.52 mi E of Slate Vly to 1.72 mi WNW of Coffeetown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.750, -75.560
A severe thunderstorm knocked down a few trees across Northampton County.
Thunderstorm Wind, Monroe
- When
- July 13, 8:50 PM EST
- Where
- Monroe County, 0.77 mi W of Appenzell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.002, -75.365
A severe thunderstorm knocked down a few trees in Jackson Township.
Thunderstorm Wind, Monroe
- When
- July 13, 9:00 PM EST
- Where
- Monroe County, 0.43 mi E of Stroudsburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.980, -75.192
A severe thunderstorm knocked down several trees in Stroudsburg, especially on the south side of the borough. Some roadways were closed. One vehicle was damaged by a downed tree on Bryant Street. Even a Red Cross Disaster Relief Trailer was damaged by a downed tree.
Thunderstorm Wind, Chester
- When
- July 13, 9:30 PM EST to 9:55 PM EST
- Where
- Chester County, 1.48 mi NNE of Chrome to 0.87 mi SW of New Garden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.750, -75.970
A severe thunderstorm knocked down several large tree limbs and wires, mainly over the southern half of Chester County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 13, 2014$150,000 · EF1 · 12 events
- Flash Flood and Dust Storm in Arizona, July 13 to 14, 2014$450,000 · 57 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$135,000 · 55 kt wind · 12 events
- Flash Flood and Damaging Wind in Arizona, July 13, 2014$155,000 · 65 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, July 13, 2014$77,000 · 60 kt wind · 8 events
- Lightning Strike in Indiana, July 13, 2014$100,000 · 1 event
- Tornado and Damaging Winds in West Virginia, July 13, 2014$33,000 · EF0 · 22 events
- Damaging Winds in Ohio, July 13, 2014$59,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$50,000 · 50 kt wind · 6 events
- Damaging Winds in Maryland, July 13, 2014$27,000 · 52 kt wind · 19 events
- Damaging Winds in West Virginia, July 13, 2014$50,000 · 50 kt wind · 4 events
- Flood and Hail in Ohio, July 13, 20141 injured · $21,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533981, 533979, 533980, 533983.